I've Lost That Lovin Feelin

iVillage Member
Registered: 07-24-2006
I've Lost That Lovin Feelin
3
Wed, 12-27-2006 - 3:33pm

I think I've got two problems: lost libido and something in that general area isn't working right.

I am in my early 40s and met my husband 3 years ago when I was pretty much a wild woman sexually. He's older than I and basically waited until I wore myself out before we connected. Our relationship ran hot and cold for a while but we married in 2005. After four months we separated. Eight months after separating we reconciled, went through marriage counseling and everything. In the time that we were apart, my sex drive started to deteriorate but I didn't notice how badly because I was dealing with too many emotional issues due to the separation. Occasionally I did notice that I didn't have the drive that I'd had before but I wasn't overly concerned about it. In the time that we were apart, my blood pressure problems worsened and my medications changed and increased. Shortly after we got back together I found out that I have rheumatoid arthritis. So I'm also taking meds for that. I had a hysterectomy 12 years ago and have been on estrogen ever since without a problem but now I'm starting to have hot flashes as well. I'm thinking that the medications I'm on have something to do with the libido problems but when I look up their possible side effects, I don't see anything at all about the libido. I want to make a doctor appointment to discuss this but I'm not even sure which doctor to discuss this with: internal medicine or my gynecologist? The list of medications I currently take are prednesone, relafen, plaquenil, procardia, benicar hct and toprol xl and estradiol.

My husband is very patient about this and he doesn't complain but I'm very unhappy. Despite an active sex life, I never had an orgasm until I was 40 years old and I want more! One other thing, my low libido isn't the only problem. I tried using one of my surefire toys but even that takes 4 times as long to work and only works once now instead of the way it used to work.

Help me please!

iVillage Member
Registered: 11-30-2006
Wed, 12-27-2006 - 11:09pm

Sorry to hear of your problems, but welcome to the boards. At least you are acknowledging a problem exists and you are reaching out for help. My husband is on a few of the medications you mentioned for his irregular heartbeat. His once high sex drive is gone. He, however, does not think there is a problem with him, but that's another story. Do you have a cardiologist? The meds can certainly be hindering your sex drive. My friend works in a cardiologist's office and she tells me people come in all the time with the same complaint. Their ages range from late 30's into their 90's. If you don't have a cardiologist, I would see the GYN and get a full checkup with bloodwork analysis.

Good luck and keep us posted.

iVillage Member
Registered: 07-24-2006
Thu, 12-28-2006 - 10:09am
Thanks. I have an appointment tomorrow with my internist to review my meds. I'm making an appointment with my gyn too. I'm sure your husband knows something's up but guys seem to be really good at sticking their heads in the sand when there's a problem with them in that area.
iVillage Member
Registered: 11-30-2006
Thu, 12-28-2006 - 12:42pm
Good luck with the Dr appointments. Maybe your answer can be found there.